New York, 2011

Flooding in New York, March 11 to 13, 2011

March 11 to 13, 2011 · NWS ALY · 8 events in 5 counties and zones

Another bout of heavy rainfall occurred across east central New York Thursday, March 10th, into Friday, March 11th. Generally 1 to 3 inches fell across the area, with locally higher amounts of 4 to 5 1/2 inches reported across portions of the eastern Catskills.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Another bout of heavy rainfall occurred across east central New York Thursday, March 10th, into Friday, March 11th. Generally 1 to 3 inches fell across the area, with locally higher amounts of 4 to 5 1/2 inches reported across portions of the eastern Catskills. In addition, mild temperatures resulted in snowmelt. The combination of the heavy rainfall, and runoff from the snowmelt caused flooding of rivers, streams, creeks, roads, and some urban low lying areas. Moderate flooding occurred along the Esopus and Schoharie Creeks.

An ice jam formed on the Mohawk River which resulted in flooding along the river in parts of Albany, Saratoga and Schenectady counties. The combination of increased flow from the upper Mohawk Basin and out of the Schoharie Creek due to runoff from the heavy rainfall and snowmelt caused ice to move. On Friday, March 11th, an ice jam in place in Schenectady County at Lock 9 and Lock 8 broke up and moved downstream. Another ice jam formed and extended from the Twin Bridges back towards Lock 7 in Niskayuna and caused flooding of some properties and houses along the river. The ice jam broke up and moved down river without any additional flooding on Sunday, March 13th.

Damage estimates are unknown.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Mar 11, 1:00 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 11, 1:00 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
100 AM EST FRI MAR 11 2011

.SYNOPSIS...
A SLOW MOVING LOW PRESSURE SYSTEM AND ITS ASSOCIATED FRONTAL
BOUNDARIES WILL RESULT IN A PROLONGED PERIOD OF RAIN TONIGHT AND
FRIDAY WHICH MAY BE HEAVY AT TIMES. COOLER AIR WILL MOVE IN
STARTING LATE FRIDAY AFTERNOON WHICH WILL GRADUALLY CHANGE THE
RAIN TO SNOW AS IT TAPERS OFF. UNSETTLED WEATHER IS EXPECTED TO
CONTINUE INTO THE FIRST PART OF THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 1230 AM...CURRENT FORECAST ON TRACK. RADAR SHOWS A WIDESPREAD
NORTH-SOUTH ORIENTED HEAVY RAIN BAND ALONG THE MID ATLANTIC...FROM
THE DELMARVA AREA TO NORTHERN NJ AND SOUTHEAST NY...MOVING
NORTHWARD. SO NO  CHANGES TO CURRENT FLOOD WARNINGS THAT HAVE
ALREADY BEEN ISSUED...BUT WILL MONITOR AND ISSUE ADDITIONALFLOOD
WARNINGS AS NEEDED WHEN THIS BAND MOVES INTO MORE OF THE FORECAST
AREA. OTHERWISE ONLY MINOR CHANGED MADE TO THE HOURLY TEMP AND WIND
GRIDS.

****PREVIOUS DISCUSSION****
AS OF 10 PM EST...HEAVY RAIN HAS MOVED INTO THE SOUTHERN THIRD OF
THE FA AND WILL CONTINUE TO ADVANCE NORTH WITH STILL A FEW
POCKETS OF SLEET ACROSS THE ADIRONDACKS. SURFACE LOW HAS MOVED
INTO CENTRAL PA AT 02Z AND CONTINUES TO TRACK TO THE NW. NORTHERN
EXTENT OF THETA E RIDGE H10-H8 REMAINS MAINLY CONFINED TO THE SRN
HLF OF FA AS IT MOVES FROM SOUTHWEST CORNER OF FA LATE THIS
EVENING TO SOUTHEAST CORNER OF FA FRIDAY MORNING. PREVIOUS
FORECAST GRIDS STILL LOOK GOOD AT THIS POINT INCLUDING QPF GRIDS
AND HAVE JUST ADJUSTED HOURLY TEMPS...DEWPOINTS...RH...AND
APPARENT TEMP GRIDS TO FIT CURRENT TRENDS.

AS OF 7 PM EST...HAVE UPDATED MOST HOURLY GRID FIELDS AS WELL AS
CHANGED THE WX GRIDS OVERNIGHT AS THE HIGHER RETURNS ON THE RADAR
MOSAIC ACRS THE HIGHER TERRAIN AND NRN AREAS THIS EVENING IS
MAINLY SLEET. TEMPS WILL BE SLOW TO RISE OVERNIGHT AND WILL LIKELY
REMAIN NEARLY STEADY OVERNIGHT ACRS NRN AREAS. LULL IN PCPN EARLY
THIS EVENING ACRS ERN HLF OF FA WL BE SHORT LIVED AS HEAVIER RAIN
ALREADY MOVING INTO SRN THIRD OF FA. WINDS WILL CONTINUE TO BE STRONG
ACROSS THE HIGHER TERRAIN AS PRESSURE GRAD CONTS TO TIGHTEN EARLY
THIS EVENING BTWN HIGH PRESSURE EAST OF CANADIAN MARITIMES AND LOW
PRESSURE CENTERED OVER NRN VA. WIND ADVISORY ALREADY IN EFFECT FOR
THESE AREAS. REMAINDER OF FORECAST WAS LEFT IN TACT OTHER THAN
ADJUSTING HOURLY FIELDS TO MATCH CURRENT TRENDS.

AS OF 4 PM EST...NOT MUCH CHANGE IN THE FORECAST THROUGH FRIDAY
MORNING ASIDE FROM PUTTING UP A WIND ADVISORY FOR OUR MORE EXPOSED
AREAS FOR TONIGHT INCLUDING THE BERKSHIRES...SOUTHERN
VERMONT...THE HIGHER AREAS OF THE CATSKILLS...AND THE WESTERN
ADIRONDACKS. THE REST OF THE FORECAST AREA WHICH IS MORE SHELTERED
FROM EAST SOUTHEASTERLY WINDS IS NOT EXPECTED TO REACH ADVISORY
CRITERIA. TEMPERATURES ARE STILL RISING FROM THIS MORNING AND ARE
EXPECTED TO CONTINUE TO RISE MUCH OF THE EVENING AND NIGHT WITH
HIGHS FROM THE MID 40S NORTH TO THE LOW 50S SOUTH. HAVE USED THE
NAM-12 WINDS AS A START WITH ADJUSTMENTS MOSTLY FOR TERRAIN FOR
THE EVENING AND OVERNIGHT PERIOD. THE WIND ADVISORY WILL RUN FROM
6PM TO 6AM.

TEMPERATURES ACROSS THE REGION HAVE RISEN ABOVE THE FREEZING MARK
AND NO SNOW OR SLEET IS FORECAST FOR THIS PERIOD.

AS FOR POPS...HAVE CONTINUED THE CATEGORICAL POPS THROUGH THIS
ENTIRE PERIOD.  PRECIP AMOUNTS RANGE FROM LESS THAN AN INCH NORTH
TO NEARLY TWO INCHES IN THE LOWER HUDSON VALLEY.

THE GFS...NAM...ECMWF...AND GEM ARE ALL IN FAIRLY GOOD AGREEMENT
ON MOVING THE SURFACE LOW FROM CENTRAL PENNSYLVANIA THIS EVENING
NORTH INTO CANADA OVER WESTERN LAKE ONTARIO BY FRIDAY MORNING.
SEE THE HYDRO DISCUSSION FOR EFFECTS ON THE RIVERS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
THE 500 HPA LOW CLOSES OFF NEAR THE OHIO/PA BORDER DURING THE
NIGHT TONIGHT...THEN SLOWLY SHIFTS EAST WITH THE PROGRESSION OF
THE TROF TO THE VICINITY OF LAKE CHAMPLAIN BETWEEN NEW YORK AND
VERMONT. THERE ARE MINOR DIFFERENCES BETWEEN THE MODELS. MEANWHILE
THE SURFACE LOW WILL SLOWLY DRIFT NORTH INTO CENTRAL QUEBEC BY
SATURDAY MORNING. A SECOND SURFACE LOW WILL MOVE FROM THE NORTHERN
PLAINS INTO THE WESTERN GREAT LAKES REGION IN THE MEAN TIME. AS
THE PRIMARY SURFACE LOW SHIFTS NORTH THE RAIN WILL TAPER OFF FROM
SOUTHWEST TO NORTHEAST WITH POPS DIMINISHING TO CHANCE OVER MOST
OF THE REGION BY MID AFTERNOON AND OVER ALL BUT THE NORTHERN
FRINGES BY EVENING. COOLER AIR WILL WORK ITS WAY INTO THE REGION
AS THE UPPER TROF MOVES ACROSS THE REGION RESULTING IN THE RAIN
MIXING WITH AND CHANGING TO SNOW OVER MOST OF THE REGION BY DAYBREAK
SATURDAY.  REGARDING PRECIP AMOUNTS...LOOKING FOR ONE TENTH TO A
LITTLE OVER ONE INCH WITH THE HIGHER AMOUNTS OVER THE HIGHER TERRAIN
EAST OF THE HUDSON VALLEY...WITH UP TO AN INCH OF SNOW OVER THE
REGION...MOSTLY NORTH OF THE MOHAWK VALLEY.

HIGHS ON FRIDAY WILL RANGE FROM THE LOW AND MID 40S NORTH TO THE
LOWER 50S SOUTH...ABOUT 10 DEGREES ABOVE NORMAL. LOWS FRIDAY NIGHT
WILL RANGE FROM THE MID 20S TO THE LOW 30S...ALSO ALMOST 10 DEGREES
ABOVE NORMAL.

FLOOD WATCH ISSUED EARLIER TODAY THROUGH 6PM FRIDAY. MORE DETAILS ON
THIS IN THE HYDRO DISCUSSION.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE EXTENDED FCST SHOWS MUCH CONSISTENCY BETWEEN MODEL CYCLES AND
GUIDANCE. SATURDAY BEGINS WITH A SHORT-WAVE TROUGH ROTATING AROUND
THE LONGWAVE TROUGH OVER SERN CANADA AND THE NE...PRODUCING SCT RAIN
AND SNOW SHOWERS SAT THROUGH LATE SUN. COLDER AIR WILL FILTER IN
SUNDAY WITH H850 TEMPS FALLING TO -6C TO -12C ACROSS THE FCST AREA
SUNDAY NIGHT INTO MONDAY.

SFC HIGH PRESSURE FROM CANADA WILL BUILD IN OVER THE NE US MONDAY
THROUGH TUESDAY NIGHT. THIS WILL PROVIDE DRY CONDITIONS AND SFC
TEMPS ABOUT 5-10 DEGREES BELOW NORMAL ON MON. TEMPS WILL REBOUND
BACK CLOSER TO NORMAL MAX TEMPS ON TUE...AS THE HIGH BEGINS TO SHIFT
OFFSHORE LATE IN THE DAY...WITH SOUTHERLY WINDS.

WEDNESDAY...THE MID LEVEL RIDGING OVER THE NORTHEAST SHIFTS INTO THE
ATLANTIC...AS THE NEXT WAVE OF LOW PRESSURE MOVES ACROSS THE EASTERN
GREAT LAKES REGION.  THE GFS AND ECMWF DIVERGE ON SOLUTIONS AT THIS
POINT...WITH ECMWF CREATING A STRONGER SOUTHERLY SYSTEM AND GFS
KEEPING A ZONAL FLOW WITH ENERGY REMAINING NORTH.

THE GFS MOVES THE AFOREMENTIONED GREAT LAKES LOW QUICKLY ACROSS THE
FA ON WEDNESDAY...WITH ANOTHER LOW APPROACHING THE FA FOR THURSDAY.
ECMWF KEEPS MAJORITY OF THE PRECIP TO OUR SOUTH...BUT NE WILL STILL
HAVE SOME SHOWERS.

OVERALL...TEMPS LOOKS NEAR NORMAL IN THE LONG TERM WITH PCPN BELOW
NORMAL WITH NO MAJOR WX SYSTEMS EXPECTED AT THIS TIME.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
IFR CONDITIONS HAVE BEEN SLOW TO DEVELOP ACROSS THE KALB/KGFL/KPOU
TAF SITES TONIGHT AS THE SURFACE LOW/FRONTAL BOUNDARY APPROACH.
WILL CONTINUE MAINLY MVFR/VFR CONDITIONS FOR THE FIRST COUPLE OF
HOURS OF THE 06Z TAF...THEN FORECAST MVFR/IFR CONDITIONS FOR THE
4 TO 6 HOURS BEFORE FRONTAL PASSAGE. AFTER FRONTAL PASSAGE...
CONDITIONS WILL IMPROVE TO MAINLY MVFR AT ALL THREE TAF SITES.
AFTER ABOUT NOON...EXPECT STEADY RAIN TO END AND WILL ONLY FORECAST
VCSH FOR THE REST OF THE AFTERNOON...BUT CIGS ARE EXPECTED TO REMAIN
MVFR. BY LATE IN THE AFTERNOON OR EARLY EVENING...CIGS WILL RISE TO
VFR LEVELS AND REMAIN THAT WAY THROUGH THE END OF THE TAF PERIOD
(06Z SATURDAY).

FRONTAL PASSAGE AT KPOU HAS BEEN FORECAST TO OCCUR AT 12Z...14Z AT
KALB AND 15Z AT KGFL. BEFORE FRONTAL PASSAGE EXPECT LIGHT NORTHEAST
WINDS AT KGFL...AND SOUTHEAST WINDS OF 5 TO 15 MPH AT KALB AND KPOU.
DUE TO THE CORE OF A STRONG LOW LEVEL JET PASSING NEAR KPOU...WILL
INCLUDE LLWS THERE UNTIL FRONTAL PASSAGE. AFTER FRONTAL PASSAGE
EXPECT SOUTH OR SOUTHWEST WINDS AT ALL THREE TAF SITES AT 5 TO 15
MPH.

OUTLOOK...
LATE FRI NIT-SUN...VFR/MVFR. CHC OF -SHRA/-SHSN.
MON-TUE...VFR...NO SIG WX.

&&

.HYDROLOGY...
A FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA THROUGH
FRIDAY AFTERNOON BECAUSE ADDITIONAL RAIN IS FORECAST FOR THE REGION
WHICH COULD CAUSE AREA RIVERS TO GO ABOVE FLOOD STAGE AGAIN...OR FOR
EXISTING FLOODING TO WORSEN.

FLOOD WARNINGS CONTINUE FOR THE HOUSATONIC RIVER FROM FALLS VILLAGE
DOWNSTREAM TO STEVENSON. THE RIVER WILL CONTINUE TO RECEDE THIS
AFTERNOON AND EVENING...BUT WILL THEN RISE AGAIN TONIGHT FROM THE
EFFECT OF THE ADDITIONAL RAIN.

A FLOOD WARNING ALSO CONTINUES AT NORTH CREEK ON THE HUDSON DUE
TO A SIGNIFICANT ICE JAM. LITTLE CHANGE IN THE WATER LEVEL IS
EXPECTED THIS AFTERNOON AND EVENING. AS THE FLOW IN THE RIVER
INCREASES THIS JAM MAY BREAK UP.

ICE JAMS WERE ALSO NEAR HOPE ON THE SACANDAGA RIVER AND ON THE
MOHAWK IN SCHENECTADY.

PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS.

ANOTHER SLOW MOVING STORM SYSTEM WILL BRING HEAVY PRECIPITATION TO
THE REGION THROUGH MUCH OF FRIDAY. MIXED PRECIPITATION THIS MORNING
HAS MOSTLY CHANGED TO RAIN OVER THE FORECAST AREA. RAIN WILL CONTINUE
THROUGH FRIDAY...POSSIBLY HEAVY AT TIMES. PRELIMINARY MODELING
SUGGESTS THAT MINOR TO MODERATE FLOODING COULD BE WIDESPREAD...WITH
MAJOR FLOODING EVEN POSSIBLE IN SOME LOCATIONS SUCH AS ALONG PARTS
OF THE HOUSATONIC RIVER WHICH IS STILL ABOVE FLOOD FROM THE HEAVY
RAINFALL EARLIER THIS WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CTZ001-013.
NY...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR NYZ032-033-038>043-
     047>054-058>061-063>066-082>084.
     WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR NYZ032-033-054-058-061-
     063.
MA...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR MAZ001-025.
     WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR MAZ001-025.
VT...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR VTZ013>015.
     WIND ADVISORY UNTIL 6 AM EST FRIDAY FOR VTZ013-014.

&&

SYNOPSIS...RCK
NEAR TERM...GJM/RCK/11
SHORT TERM...RCK
LONG TERM...KGM
AVIATION...GJM
HYDROLOGY...RCK
Hazardous weather outlook, Mar 11, 4:09 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
409 AM EST FRI MAR 11 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-121200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
409 AM EST FRI MAR 11 2011

...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE REQUESTED TO SEND REPORTS OF MEASURED
RAINFALL OF AN INCH OR MORE...OR ANY REPORTS OF FLOODING...TO THE
NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER
REPORT FORM ON THE INTERNET.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 flood. Local standard time, as filed.

Flood, Albany

When
March 11, 4:10 AM EST to 5:50 PM EST
Where
Albany County, 1.02 mi ENE of Menands to 1 mi E of Menands
Cause
Heavy Rain
Reported by
State Official
Coordinates
42.706, -73.712

The south bound lane of Route 32, Broadway, in Albany between Woodbine Avenue and Harts Lane was reported closed due to flooding.

Flood, Albany

When
March 11, 6:45 AM EST to 8:10 AM EST
Where
Albany County, 1.16 mi SE of Roessleville to 1.13 mi SE of Roessleville
Cause
Heavy Rain
Reported by
State Official
Coordinates
42.689, -73.802

Route 5 in Albany between Osborne Road and Tremont Street was reported closed due flooding.

Flood, Schoharie

When
March 11, 3:00 PM EST to 8:00 PM EST
Where
Schoharie County, 1.51 mi N of Breakabeen to 1.58 mi NNE of Breakabeen
Cause
Heavy Rain / Snow Melt
Reported by
Trained Spotter
Coordinates
42.541, -74.414

Route 30 was closed for a time Friday afternoon, March 11th, due to flooding where it crosses the Schoharie Creek in the Town of Fulton. The river gauge on the Schoharie Creek at Breakabeen exceeded its flood stage of 11 feet Friday morning and crested late in the afternoon at 12.6 feet. It went below flood stage in the evening.

Flood, Ulster

When
March 11, 4:45 PM EST to March 12, 8:00 PM EST
Where
Ulster County, 0.26 mi NNE of Dashville to 0.22 mi E of Dashville
Cause
Heavy Rain / Snow Melt
Reported by
State Official
Coordinates
41.823, -74.047

Route 213 in Rifton between Cow Hough Road and Route 32 along the Wallkill River was reported closed due to flooding.

Flood, Saratoga

When
March 11, 10:45 PM EST to March 13, 2:00 PM EST
Where
Saratoga County, 3.18 mi SSW of Waterford to 3.07 mi SSE of Crescent
Cause
Ice Jam
Reported by
Law Enforcement
Coordinates
42.779, -73.699

Crescent Boat Club located on River Road in Waterford was reported flooded due to an ice jam on the Mohawk River.

Flood, Albany

When
March 12, 7:00 AM EST to March 13, 2:00 PM EST
Where
Albany County, 0.9 mi NE of Mohawk View to 0.37 mi NW of Dunsbach Ferry
Cause
Ice Jam
Reported by
Law Enforcement
Coordinates
42.789, -73.787

Twelve to 15 homes were flooded along Forts Ferry Road in Latham along the Mohawk River due to an ice jam.

Flood, Saratoga

When
March 12, 7:00 AM EST to March 13, 2:00 PM EST
Where
Saratoga County, 0.56 mi WSW of Vischer Ferry to 0.71 mi SW of Vischer Ferry
Cause
Ice Jam
Reported by
Emergency Manager
Coordinates
42.796, -73.829

Several homes were flooded along Ferry Drive and Riverview Road in Vischer Ferry along the Mohawk River due to an ice jam.

Flood, Schenectady

When
March 12, 7:00 AM EST to March 13, 2:00 PM EST
Where
Schenectady County, 0.09 mi SSE of Niskayuna to 0.84 mi ESE of Niskayuna
Cause
Ice Jam
Reported by
Emergency Manager
Coordinates
42.779, -73.829

Several homes were flooded along Rosendale Road and Forts Ferry Road in Niskayuna along the Mohawk River due to an ice jam.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293723, 293730, 293712, 293732, 293600, 293679, 293680, 293682.